Alert archive / Texas / Tornado Warnings in 2009
Tornado Warning 1, NWS San Angelo, TX
NWS San Angelo, TX issued this tornado warning at Mar 25, 2009, 10:28 AM CDT for Brown County, Callahan County, Coleman County, Texas. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 25, 2009, 10:28 AM CDT (15:28 UTC)
- Expired
- Mar 25, 2009, 11:00 AM CDT
- In force
- 32 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
Counties Brown County, TX, Callahan County, TX, Coleman County, TX
The radar
The Dyess AFB radar (KDYX), 56 km from the middle of the area, began a volume at 15:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 3.5 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2348 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 248 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KSJT 251528
TORSJT
TXC049-059-083-251600-
/O.NEW.KSJT.TO.W.0001.090325T1528Z-090325T1600Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
1028 AM CDT WED MAR 25 2009
THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHEASTERN CALLAHAN COUNTY IN WEST CENTRAL TEXAS...
NORTHERN COLEMAN COUNTY IN WEST CENTRAL TEXAS...
NORTHWESTERN BROWN COUNTY IN WEST CENTRAL TEXAS...
* UNTIL 1100 AM CDT
* AT 1027 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 3 MILES EAST OF
SILVER VALLEY...OR 10 MILES NORTHWEST OF COLEMAN...MOVING EAST AT
30 MPH.
* THE TORNADO IS EXPECTED TO BE NEAR...
BURKETT BY 1055 AM CDT...
CROSS CUT AND CROSS PLAINS BY 1100 AM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
&&
LAT...LON 3197 9905 3185 9957 3202 9963 3218 9914
3212 9911 3209 9911 3209 9910
TIME...MOT...LOC 1528Z 251DEG 30KT 3196 9949
$$1 follow-up statement
000
WWUS54 KSJT 251549
SVSSJT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1049 AM CDT WED MAR 25 2009
TXC049-059-083-251600-
/O.CON.KSJT.TO.W.0001.000000T0000Z-090325T1600Z/
CALLAHAN TX-COLEMAN TX-BROWN TX-
1049 AM CDT WED MAR 25 2009
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1100 AM CDT FOR
NORTHWESTERN BROWN...NORTHEASTERN COLEMAN AND SOUTHEASTERN CALLAHAN
COUNTIES...
AT 1046 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR BURKETT...OR 17
MILES NORTHEAST OF COLEMAN...MOVING NORTHEAST AT 35 MPH.
THE TORNADO WILL BE NEAR...
CROSS CUT BY 1055 AM CDT...
CROSS PLAINS BY 1100 AM CDT...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
LAT...LON 3222 9912 3208 9913 3208 9906 3203 9907
3196 9925 3211 9939
TIME...MOT...LOC 1548Z 245DEG 35KT 3206 9927
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this tornado warning went out at Mar 25, 8:28 AM CDT, 2 hours earlier.
Area forecast discussion, Mar 25, 8:28 AM CDT, 2 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 828 AM CDT WED MAR 25 2009 .UPDATE... LATEST WSR-88D DATA INDICATE HIGH-BASED SHOWERS DEVELOPING AND MOVING EAST ACROSS OUR COUNTIES. ALTHOUGH WE STILL EXPECT THE MAIN SHOWER AND THUNDERSTORM ACTIVITY TO BEGIN MAINLY THIS AFTERNOON...DECIDED TO ADJUST POP AND WEATHER GRIDS FOR THIS MORNING TO INCLUDE A SLIGHT CHANCE OF RAIN SHOWERS WITH ISOLATED THUNDERSTORMS ACROSS THE BOARD THIS MORNING. RECENT ZONE PRODUCT REFLECTS THESE CHANGES. 23/HUBER && .PREV DISCUSSION... /ISSUED 625 AM CDT WED MAR 25 2009/ DISCUSSION... SEE 12Z AVIATION DISCUSSION BELOW. AVIATION... WIDESPREAD MVFR CIGS ARE EXPECTED ACROSS THE SOUTHERN 2/3 OF WEST CENTRAL TEXAS THROUGH 25/17Z. SCATTERED TSTMS WILL DEVELOP ACROSS MUCH OF WEST CENTRAL TEXAS THIS AFTERNOON. A FEW STORMS MAY BE SEVERE. MAINLY VFR CONDITIONS ARE EXPECTED AFTER 25/17Z. WINDS WILL BE SOUTH TO SOUTHEAST AT AROUND 10 KNOTS. 21 PREV DISCUSSION... /ISSUED 408 AM CDT WED MAR 25 2009/ SHORT TERM... A WARM FRONT THIS MORNING WAS LOCATED FROM CENTRAL TEXAS TO THE UPPER TEXAS COAST. TO THE SOUTH OF THE FRONT...DEWPOINTS WERE IN THE MID 60S TO LOWER 70S. TO THE NORTH OF THE FRONT...DRY AIR WAS IN PLACE ACROSS WEST CENTRAL TEXAS...WITH DEWPOINTS IN THE UPPER 20S TO LOWER 30S. THE WARM FRONT WILL MOVE SLOWLY NORTH TODAY...AS AN UPPER LEVEL DISTURBANCE MOVES ACROSS TEXAS. ALSO...THERE WILL BE A 300 MB JET COUPLET OVER THE SOUTHERN PLAINS. THE WARM FRONT WILL BE NEAR THE NORTHWEST HILL COUNTRY BY EARLY THIS AFTERNOON. THE COMBINATION OF MAINLY ELEVATED INSTABILITY AND 0-6KM SHEAR OF 60 KNOTS WILL RESULT IN A FEW SEVERE STORMS THIS AFTERNOON ACROSS THE NORTHWEST HILL COUNTRY...HEARTLAND...CONCHO VALLEY AND NORTHERN EDWARDS PLATEAU. THE MAIN THREATS FROM THESE STORMS WILL BE LARGE HAIL AND DAMAGING WINDS. THE NORTHWEST HILL COUNTRY WILL HAVE THE BEST CHANCE FOR SURFACE BASED STORMS...SO ISOLATED TORNADOES ARE POSSIBLE. TSTMS WILL END BY EARLY THIS EVENING. A QUIET FORECAST FOR TONIGHT WITH LOWS IN THE UPPER 40S TO MID 50S. 21 LONG TERM... THE MAIN FORECAST CONCERN THIS MORNING WILL BE SENSIBLE WX OVER WEST CENTRAL TX DURING THE DAY FRIDAY IN ASSOCIATION WITH A POWERFUL UPPER LEVEL STORM SYSTEM. AN ACTIVE CYCLONIC FLOW REGIME WILL PERSIST OVER THE WESTERN 2/3RDS OF THE NATION THRU THE END OF THE WEEK. AFTER A FAST MOVING SHORTWAVE IMPULSE MOVES BY WEST CENTRAL TX TODAY...THERE WILL BE ANOTHER MORE POWERFUL SYSTEM ORGANIZING OVER THE 4 CORNERS REGION. THIS SYSTEM IS EXPECTED TO MOVE EAST ACROSS NORTHERN TX ON FRIDAY. THURSDAY...IN ADVANCE OF THIS SYSTEM...A WEAK IMPULSE EMBEDDED WITHIN THE SOUTHWEST FLOW ALOFT MAY ENHANCE WAA/ISENTROPIC LIFT OVER SOUTH CENTRAL TX AND PRODUCE ELEVATED SHOWERS/STORMS OVER THE NW HILL COUNTRY AND HEARTLAND THURSDAY MORNING. I HAVE THUS INSERTED SOME SLGT CHC POPS FOR SHOWERS/STORMS IN THIS AREA. AFTER THIS DEPARTS...MOSTLY SUNNY SKIES AND DRIER AIR WILL BE IN PLACE WHICH SHOULD ALLOW TEMPS TO REACH THE 80S. FRIDAY...A SOUTHWARD TREND IN THE FORECAST TRACK OF THE UPPER SYSTEM IS EVIDENT IN THE 00Z RUNS OF THE GFS/ECMWF. THE 00Z UKMET IS A BIT FARTHER NORTH. THE MEAN TRACK OF ALL THE GLOBAL MODELS TAKE THE SYSTEM ROUGHLY ALONG THE RED RIVER VALLEY DURING THE DAY FRIDAY. WITH THE FARTHER SOUTH TREND IN THE TRACK...SOME OF THE WRAP-AROUND PRECIP MAY AFFECT PORTIONS OF THE NORTHERN BIG COUNTRY. NEAR SURFACE TEMPERATURES COULD GET COLD ENOUGH FRIDAY AFTERNOON FOR SNOW TO MIX IN BEFORE ENDING. NO ACCUMULATION IS EXPECTED. SPEAKING OF TEMPERATURES...THE HIGHS WILL LIKELY BE IN THE MORNING WITH FALLING TEMPS THRU THE DAY AS THE POLAR FRONT PLOWS SOUTHEAST ACROSS THE REGION. WINDS WILL APPROACH WIND ADVISORY CRITERIA ACROSS THE BIG COUNTRY BEHIND THE FRONT. STRONG NORTHWEST WINDS COMBINED WITH FALLING TEMPS INTO THE 40S AND EVEN 30S ACROSS THE BIG COUNTRY WILL MAKE FRIDAY A CHILLY DAY INDEED. WEEKEND...WARMING TREND IS EXPECTED OVER THE WEEKEND AS DRY WEST NORTHWEST FLOW ALOFT PREVAILS IN THE WAKE OF THE POWERFUL SYSTEM. INCREASING DOWNSLOPE FLOW OFF THE ROCKIES WILL BRING TEMPS BACK TO NEAR 70 ON SATURDAY AND INTO THE UPPER 70S TO NEAR 80 ON SUNDAY. EARLY NEXT WEEK...THE GFS/ECMWF ARE IN BETTER AGREEMENT THIS MODEL RUN AND FORECAST ANOTHER STRONG SYSTEM TO DIG INTO THE CENTRAL ROCKIES AND MOVE EAST ACROSS THE CENTRAL PLAINS ON MONDAY. THIS SYSTEM WILL TRACK MUCH FARTHER NORTH THAN THE FRIDAY SYSTEM. A DRY PACIFIC FRONT WILL SWEEP THROUGH WEST CENTRAL TX AND RESULT IN A SLIGHT COOL DOWN ACROSS MY NORTHERN COUNTIES. THERE IS DISAGREEMENT AMONGST THE GFS/ECMWF TOWARD THE MIDDLE OF NEXT WEEK. THE ECMWF SUGGESTS THAT THE BROAD WESTERN TROUGH WILL SHIFT EAST INTO THE CENTRAL AND EASTERN CONUS...WHILE THE GFS MAINTAINS THE CURRENT ACTIVE WESTERN LONGWAVE TROUGH REGIME. LACY FIRE WEATHER... ELEVATED TO NEAR CRITICAL FIRE WEATHER CONDITIONS ACROSS WEST CENTRAL TEXAS THURSDAY DUE TO MINIMUM RELATIVE HUMIDITIES LESS THAN 15 PERCENT ACROSS MUCH OF THE AREA AND 20 FT SOUTHWEST WINDS OF 15 TO 18 MPH. ELEVATED FIRE WEATHER CONDITIONS ON FRIDAY ACROSS THE SOUTHERN HALF OF WEST CENTRAL TEXAS. ALSO...A STRONG COLD FRONT WILL MOVE ACROSS WEST CENTRAL TEXAS FRIDAY MORNING...LOWERING THE FIRE DANGER SATURDAY AND SUNDAY. 21 && .PRELIMINARY POINT TEMPS/POPS... ABILENE 71 48 83 51 54 / 30 10 10 10 10 SAN ANGELO 77 49 84 58 59 / 30 0 10 10 10 JUNCTION 74 54 83 60 60 / 50 0 20 10 10 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. && 23/HUBER
Hazardous weather outlook, Mar 25, 5:24 AM CDT, 5 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 524 AM CDT WED MAR 25 2009 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-261030- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 524 AM CDT WED MAR 25 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT A WARM FRONT WILL MOVE NORTH TO NEAR THE NORTHWEST HILL COUNTRY THIS AFTERNOON...WITH A DRYLINE ACROSS THE WESTERN PART OF WEST CENTRAL TEXAS. SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON...AND TRACK ACROSS THE REST OF THE AREA THROUGH EARLY EVENING. SOME STORMS MAY BECOME SEVERE...WITH THE MAIN THREATS BEING LARGE HAIL AND DAMAGING WINDS. ALSO...ISOLATED TORNADOES WILL BE POSSIBLE. THE BEST CHANCE FOR SEVERE WEATHER WILL BE EAST OF A ALBANY TO SAN ANGELO TO OZONA LINE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ELEVATED TO NEAR CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED THURSDAY DUE TO VERY DRY AIR IN PLACE AND GUSTY SOUTHWEST WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON.
In the hours before
Special weather statement, Mar 25, 8:54 AM CDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 854 AM CDT WED MAR 25 2009 TXZ065-066-251500- COKE TX-RUNNELS TX- 854 AM CDT WED MAR 25 2009 ...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1000 AM CDT FOR COKE AND RUNNELS COUNTIES... AT 854 AM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR 10 MILES WEST OF TENNYSON...OR ABOUT 9 MILES SOUTH OF ROBERT LEE...MOVING NORTHEAST AT 30 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... BRONTE BY 920 AM CDT THE INTERSECTION OF US-277 AND HIGHWAY 70 BY 935 AM CDT US-277 NEAR THE RUNNELS-NOLAN-TAYLOR COUNTY INTERSECTION AND WINGATE BY 950 AM CDT PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS... ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED.
Special weather statement, Mar 25, 10:11 AM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 1011 AM CDT WED MAR 25 2009 TXZ128-139-251615- CALLAHAN TX-COLEMAN TX- 1011 AM CDT WED MAR 25 2009 ...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1115 AM CDT FOR CALLAHAN AND COLEMAN COUNTIES... AT 1010 AM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR 6 MILES NORTHWEST OF GLEN COVE...OR ABOUT 14 MILES EAST OF WINTERS...MOVING NORTHEAST AT 30 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... NOVICE BY 1025 AM CDT SILVER VALLEY BY 1030 AM CDT LAKE COLEMAN BY 1040 AM CDT US-283 NEAR THE COLEMAN-CALLAHAN COUNTY LINE BY 1050 AM CDT PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS... ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED.
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 25, 11:32 AM CDT | Severe Thunderstorm Warning | SJT | Coke, Runnels, Tom Green | 43 min |
| Mar 25, 11:45 AM CDT | Severe Thunderstorm Warning | SJT | Runnels, Taylor | 45 min |
| Mar 25, 12:15 PM CDT | Severe Thunderstorm Warning | SJT | Runnels | 45 min |
| Mar 25, 12:35 PM CDT | Severe Thunderstorm Warning | SJT | Concho, Tom Green | 40 min |
| Mar 25, 1:34 PM CDT | Severe Thunderstorm Warning | SJT | Concho, McCulloch | 41 min |
| Mar 25, 1:42 PM CDT | Severe Thunderstorm Warning | SJT | Kimble, Menard, Sutton | 48 min |
| Mar 25, 2:11 PM CDT | Severe Thunderstorm Warning | SJT | Schleicher, Tom Green | 34 min |
| Mar 25, 2:31 PM CDT | Severe Thunderstorm Warning | SJT | Kimble, Menard, Sutton | 44 min |
| Mar 25, 2:39 PM CDT | Severe Thunderstorm Warning | SJT | Concho, Menard, Schleicher, Tom Green | 36 min |
| Mar 25, 3:04 PM CDT | Severe Thunderstorm Warning | SJT | Kimble, Mason, Menard | 41 min |
| Mar 25, 3:10 PM CDT | Severe Thunderstorm Warning | SJT | Menard | 35 min |
| Mar 25, 3:15 PM CDT | Severe Thunderstorm Warning | SJT | Kimble | 15 min |
| Mar 25, 3:28 PM CDT | Severe Thunderstorm Warning | SJT | McCulloch, Mason, Menard | 47 min |
| Mar 25, 3:42 PM CDT | Severe Thunderstorm Warning | SJT | Mason | 48 min |
| Mar 25, 3:49 PM CDT | Tornado Warning | SJT | Mason | 26 min |
| Mar 25, 4:05 PM CDT | Severe Thunderstorm Warning | SJT | Kimble | 25 min |
Nearby
Tornado Warnings in Texas, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.